NT Thyroid vs Armour

i was taking 90 mg of NT Thyroid and my t4 came back low so the Dr. raised my dosage to 120. Since NT Thyroid doesn't come in 120mg I was given Armour. I have been on it about 5 weeks and I noticed fluttering in my chest, dizziness and my blood pressure was elevated so I went and got my blood work done. No results yet but I stopped my meds for a couple of days and felt better. The third day I took half dose (60 mg) and within a short time started with the dizziness and fluttering. I have a call in to the Dr. to find out about blood work but wondered if anyone else had these kind of reaction or if it is because I'm on too high dose. I thought 90 to 120 was quite a big jump.

23 Replies

oldestnewest
  • Stick with whats making you feel well and disregard numbers.

  • suzy, my t4 was low on naturethroid but a few girls here and I think greygoose was one , explained that t4 will be low on naturethroid, and since ndt has all 4 hormones maybe you are overdosing especially where the t3 is concerned, hang on cos others will see the post and help you who are more informed than me , I am not well and cant think straight right now.

  • Thanks. Hope you feel better soon.

  • Hello if its makes you feel any better, I have had a very similar problem recently. I was on Na Thyroxine 125 ug daily ( stabilised for 20 years) and started to get the exact same symptoms as you. After eliminating heart, lungs, cardiac arrest, stroke on the way etc I stopped medication for 4 days and felt better. My GP said that I cant stop and had to just reduce my dose. So I then gradually re-introduced it starting at 50ug. Now I'm backup to 75-100ug and the light headedness and giddy spells plus elavated BP have returned. I bought a BP monitor so I could check at different times of the day and noted that although the BP is slightly elevated at around 132/ 84 my heart rate is low at 47 beats per min. Now I dont know whether to go up or down My T4 and is Ok and TSH < 0.05 so theoretically I should be OK, But I know that I dont feel "normal" ............grrr this is so frustrating

  • Omgosh, I am having same issues... This is crazy. Does any Dr. Know how to make us well???

  • It is frustrating! My husband who does not suffer from thyroid issues but is diabetic had high BP and low heart rate. They told him he was dehydrated. He drinks more water now but is on so many meds not sure if that was what helped or not. I just want to be young again😩 Hahaha

  • I am wondering if it is one of the fillers in Armour that is making you feel like this? The same happened to me, and once I was taking Nature Throid everything settled down again. Just a thought.

  • I'm thinking this might be the case but when I first went on NDT it was Armour but only 60 mg. test were low so they bumped me up and they filled it with NT as generic. So I don't know but I do like the NT better as I put it under my tongue.

  • I get palpitations when I'm hypo, just to confuse matters!

  • I get palpitations when I am Hypo also and my doctor tries to tell me palpitation only happen when you are hyper

  • I found quite a difference when I changed to NT from armour , I think the fillers are better, well , for me they were.

  • Unfortunatley doctors have no idea If we take thyroid hormones containing T3, the T4 will be low. That's a fact. As NDT contains all of the hormones we need we don't need 'extra' to try to rais the T4.

    If she's using the normal blood tests for levothyroxine they cannot 'fit' with NDT

  • Thanks for that info!

  • Is your doctor testing your FT3, or just your TSH and FT4. TSH and FT4 will not give you any useful information when you are taking any form of T3, because they are going to be low. It doesn't matter. The important number to test is the FT3, and you should be dosing by that, not the others.

    That said, gordies could very well be right, and it is the fillers in Armour that don't agree with you. Could you not go back to the NT thyroid, and just take 1 1/2 tablets, and see how you feel on that, rather than switching brands. That would tell you whether it was the dose that was too high, or the fillers in Armour that didn't agree with you. :)

  • Sounds like you need Thyroxine instead of the INCREASE in NT or Armour. There is not much difference in NT and A, so it is as bluepettals2 says, you are overdosing on other hormones. I find that - generally - that people are better off on a split dosage; say 1 grain Armour/NT (which is similar in strength to 100 mcg Thyroxine) and 100 mcg Thyroxine. On retesting, you will find that T4 and T3 end up about the same level within the range. Say, T4 is half way up the range, T3 will be about the same. If your comfortable (normal pulse, no jumping heart, good energy) level is 1 1/2 grain, you may feel well on 3/4 grain Armour/NT and 75 mcg Thyrosine.

  • i dont know if this helps but my dr told me that if your adrenals are off or if your ferritin is low it can give weird signs/symptoms with ndt. But that being said , i think there is a huge difference in ndt meds. I was fine on thiroyd but since it is not prescripton dr changed me to nature throid same dosage and yet it feels different and i am having some muscle aches, and t3 rushes just a tad......

    and plantar fascitus has come back in one foot which is so weird.......I did read on here that one lady had a similar experience and tired NP thyroid and it was what made her feel better hence less fillers and I think i am going to try that if dr will change me.

  • How would you know or more importantly test that the adrenals are not functioning correctly?

  • Blood test for DHEAs and Cortisol. Saliva tests are too affected by dehydration.

  • for me they had me do a 4 times a day at home saliva test....and it showed i was high two times of the day ........i was also low normal in ferritin that helps your thyroid so i had to start taking iron....other drs overlooked testing either......i was sort of shocked but afterwards things made more sense......

  • I get these symptoms when my t4 levels increase (I am on Armour &they are generally low) & also if my t3 levels are too high. Have been told I probably don't convert t4 well. My endo (sadly now retired) was never too concerned with my t4 levels being low as long as t3 ok. Best to find out what level you feel well at & see what your results are then so you can argue your case. Hope you feel better soon.

  • Thank you. It's good to know I'm not in this leaky lifeboat alone😍

  • I take 30 mg of armour thyroid and doubled mine to 60 mg and noticed my heart started to flutter. I stopped and went back to 30 mg.

  • Having been stable on 125mcg of Levo for over 20 years my needs changed. Over time I came to be 2 grains of NDT (Nathure-throid), was well for some time and slowly, over months, found that the palpitations and the dizziness and so on were all returning. To cut a very long and involved story short, the ratio of T4 to T3 in NDT is much higher than we produce naturally. Some people suit this and some need to lower the ratio.

    I went from 2 grains and SLOWLY dropped the NDT down to 1 grain whilst introducing Levo and raising it to 75mcg of Levo and 1 grain of NDT. This was good for a while but again the palpitations returned along with the raised BP and everything that goes with being a bit over-treated.

    I'm now on 100mcg of Levo (Wockhardt - fewer excipients) and half a grain of NDT. Feel better on that.

    You might be having too much T3 in the NDT for your needs a the moment. NDT is excellent, i have used it alone and in combo. It is not a one size fits all.

You may also like...